Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Dec 4, 2021, 5:00 PM CST for Gillespie County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2021, 5:00 PM CST (23:00 UTC)
- Expired
- Dec 4, 2021, 6:00 PM CST
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.75 in
- Wind
- 40
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 116 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
167
WWUS84 KEWX 042300
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
500 PM CST Sat Dec 4 2021
TXZ188-050000-
Gillespie TX-
500 PM CST Sat Dec 4 2021
...A strong thunderstorm will impact portions of northern Gillespie
County through 600 PM CST...
At 459 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Doss, or 12 miles northwest of Fredericksburg,
moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherry Spring, Crabapple and Enchanted Rock State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3035 9874 3029 9908 3041 9917 3050 9902
3050 9880
TIME...MOT...LOC 2259Z 243DEG 9KT 3037 9905
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
AATWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Dec 4, 2:40 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 4, 2:40 PM CST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 240 PM CST Sat Dec 4 2021 .SHORT TERM (Tonight through Sunday Night)... Thick low clouds from earlier this morning continue to slowly erode across the region as high level clouds move in from the west. Despite the cloud cover, we should still see above normal high temperatures this afternoon with most locations peaking in the mid 70s to lower 80s. Low clouds will quickly develop once again late this evening into the overnight across much of south central Texas. With southerly winds and plenty of moisture in place, we will see warm overnight lows in the 60s across most of the region. Some patchy fog may also develop and we have included this in the latest forecast. Also, we can't rule out a few light showers developing along the Balcones Escarpment given southerly winds around 25kt in the 925-850mb layer. Cloud cover is expected to remain widespread across the region on Sunday given strengthening southerly flow in the low-levels. Despite the amount of cloud cover, most areas can still expect warm afternoon highs in the 70s. Warm, southerly flow persists across the region Sunday night as a cold front approaches the far northern portions of the Hill Country early Monday morning. Some weak upper level disturbances associated with an upper low to our west may aid in the development of some showers and thunderstorms across portions of the Hill Country, I-35 corridor and Highway 77 early Monday morning. We will continue to mention some low chances (20-30%) for this in the latest forecast. && .LONG TERM (Monday through Saturday)... Model trends show the cold front slowing down to a late morning arrival Monday. There appears to be little impacts on the high Temps and PoPs as the upstream disturbance should hold clouds up over the the area just behind the front. Dynamics aloft are expected to be too weak for any consideration for strong storms. The disturbance crosses South TX Tuesday to bring a 2nd round of rain chances, but again with the better chances favoring the eastern counties. By Wednesday, a low amplitude and broad trough with mainly zonal flow over TX will make for a period of dry weather with shifty winds and warming daytime weather. This type of pattern could lead to some elevated fire weather conditions, but the day to day shifts in the patterns are usually just enough to make for poor confidence several days out. A more distinct signal for a stronger trough and associated cold front is expected for Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 77 58 69 47 / - - 20 30 10 Austin Bergstrom Intl Airport 63 78 58 71 46 / - - 20 40 10 New Braunfels Muni Airport 64 79 62 71 46 / - - 10 30 10 Burnet Muni Airport 61 76 54 64 43 / - - 20 20 10 Del Rio Intl Airport 61 78 59 69 49 / - - 0 0 10 Georgetown Muni Airport 62 77 55 67 45 / - - 20 30 10 Hondo Muni Airport 62 79 62 72 47 / - - - 10 - San Marcos Muni Airport 63 78 60 71 46 / - - 20 30 10 La Grange - Fayette Regional 67 80 64 72 49 / - - 30 60 20 San Antonio Intl Airport 64 77 63 71 49 / - - 10 20 10 Stinson Muni Airport 66 81 66 73 50 / - - - 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...Oaks Decision Support...05
Hazardous weather outlook, Dec 4, 11:39 AM CST, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1139 AM CST Sat Dec 4 2021 TXZ171>173-183>194-202>209-217>225-228-051745- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1139 AM CST Sat Dec 4 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Dec 4, 5:00 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
500 PM CST Sat Dec 4 2021
TXZ188-050000-
Gillespie TX-
500 PM CST Sat Dec 4 2021
...A strong thunderstorm will impact portions of northern Gillespie
County through 600 PM CST...
At 459 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Doss, or 12 miles northwest of Fredericksburg,
moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherry Spring, Crabapple and Enchanted Rock State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3035 9874 3029 9908 3041 9917 3050 9902
3050 9880
TIME...MOT...LOC 2259Z 243DEG 9KT 3037 9905
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AATNearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.